Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Geometric characterizations of some classes of operators in C*-algebras and von Neumann algebras
HTML articles powered by AMS MathViewer

by Charles Akemann and Nik Weaver PDF
Proc. Amer. Math. Soc. 130 (2002), 3033-3037 Request permission

Abstract:

We present geometric characterizations of the partial isometries, unitaries, and invertible operators in C*-algebras and von Neumann algebras.
References
Similar Articles
Additional Information
  • Charles Akemann
  • Affiliation: Department of Mathematics, University of California, Santa Barbara, California 93106
  • Email: akemann@math.ucsb.edu
  • Nik Weaver
  • Affiliation: Department of Mathematics, Washington University, St. Louis, Missouri 63130
  • MR Author ID: 311094
  • Email: nweaver@math.wustl.edu
  • Received by editor(s): May 24, 2001
  • Published electronically: May 8, 2002
  • Additional Notes: The second author was supported by NSF grant DMS-0070634

  • Dedicated: Dedicated to Richard V. Kadison on his 75th birthday
  • Communicated by: David R. Larson
  • © Copyright 2002 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 130 (2002), 3033-3037
  • MSC (2000): Primary 46L05; Secondary 47A05, 46B04, 46B20
  • DOI: https://doi.org/10.1090/S0002-9939-02-06643-1
  • MathSciNet review: 1908927